Why would I have extremely swollen ankles, knees with a large amount of water retention after taking a collagen peptide supplement?

default
Posted on Fri, 15 Nov 2019 in Bones, Muscles and Joints
Question: Yes. I started taking a collagen peptide supplement about two weeks ago. I read potential side effects & , though not listed, I am experiencing extremely swollen ankles, knees with a large amount of water retention... I do take prescription meds but was told none of the would interfere
doctor
Answered by Dr. Shoaib Khan 1 hour later
Brief Answer:
Most common side effect of collagen peptide supplements is joint pain

Detailed Answer:

Hello,

There are of course side effects to collagen peptide supplements, out of which joint pain is one of the most common one reported.

I would also like you to know that collagen peptide supplements have reported to interfere with other medications as well, and thus need to be taken with caution in individuals who are on prescription medication.

If at all you are on prescription medication for issues with your heart, kidneys or to do with your blood pressure then your side effects could clearly be an interaction to the collagen peptide supplements. I would advise discontinuing them at the earliest and contacting the doctor who overlooks your prescription medication in order to help you with your side effects (i.e. to relieve you of them, and at the same time make sure the condition for which you are taking your prescription medication has not in any way been aggravated).

I hope you find my response helpful. Please feel free to write back to me for any further clarifications, I am always here to help.

Best wishes.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Shoaib Khan

General & Family Physician

Practicing since :2009

Answered : 9409 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

122 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2